ktallon

Question for the ladies

Recommended Posts

Okay ladies question for those of you that still get to experience that time of the month. Has your PMS got worse since surgery and also how do you combat the mental cravings? My PMS has honestly been worse of course this could just be my experience since I really hadn't had a period in years prior to losing weight. Also holy macaroni do the mental cravings really rear their ugly head. I have tried eating fruit to curb the sweet tooth I have during this time but if just doesn't do it. Any tips? I don't want to go down the slippery slope and undo my hard work

Share this post


Link to post
Share on other sites

Everything related to my cycle has gotten worse!  And this is good timing, because mine just started today.  :( 

For one thing, I have one now - for the past 5-6 years I didn't, I was too obese.  Now I have one, and it's pretty regular.  But it's always a super heavy period now, with a lot more cramping and general stomach discomfort.  Plus I tend to cry a lot the week before - It's not really depression, and not just sad tears - I get weepy over happy stuff too.  Makes passing the time with Netflix kind of challenging!

For me it's not so much a craving for sweets or carbs as it is a desire to constantly be eating.  So I just try to make sure that the choices I make are low carb.  I have plenty of flavored yogurt around for any sweet needs, and a ton of almonds and cashews, string cheese, lunch meat, etc.  If I know from experience that the two days before my period I'm going to be camped out in front of the fridge, I make sure there's only stuff in there that's good for me.  It helps that once my period starts I feel so gross I don't want to leave the house for the rest of the week...

Share this post


Link to post
Share on other sites

It might not be the solution you’re looking for, but I’ve found using birth control (nuvaring) helps minimize everything. I use the ring continuously for 3 months at a time (so I only have 4 periods/year), but when I do get my period, it’s much lighter and my PMS is basically non-existent. No mood swings, cravings, etc.

Share this post


Link to post
Share on other sites

I'm in the same boat as @athenarose. I have an IUD (and did before WLS) and it makes all the difference in my life. I have to sort of guess when I'm having my period usually because the symptoms are so light. This was true both pre- and post-op. Before the IUD, I was either suffering from weird pill side-effects, including feeling generally sort of mentally less healthy (but less PMS, etc) or using barrier methods and suffering from crazy terrible cramps and other associated problems, plus really heavy periods. 

Share this post


Link to post
Share on other sites

I'm on the pill, I tried nuvaring but it wasn't for me I suffered from frequent yeast infections when I was on it and I had nexplanon (arm implant) and I was that 0.01% that ended up with the weird side effects lol (seems I always end up in that category). @Kio I am right there with you my cramps and stomach discomfort have been so bad these last few periods I generally can't get out of bed the first day or two. Its terrible honestly. Also maybe I need to make an appointment with my obgyn because I would generally think since I am on the pill it wouldn't be as bad. 

Share this post


Link to post
Share on other sites
1 hour ago, ktallon said:

I'm on the pill, I tried nuvaring but it wasn't for me I suffered from frequent yeast infections when I was on it and I had nexplanon (arm implant) and I was that 0.01% that ended up with the weird side effects lol (seems I always end up in that category). @Kio I am right there with you my cramps and stomach discomfort have been so bad these last few periods I generally can't get out of bed the first day or two. Its terrible honestly. Also maybe I need to make an appointment with my obgyn because I would generally think since I am on the pill it wouldn't be as bad. 

Have you tried using the pill continuously? That’s what I used to do (same as nuvaring-  3 months on then 1 week break). I just switched to nuvaring after surgery because of malabsorption concerns. Also, for the cramps, try Epsom salt baths. They help me immensely. I hope you find a solution!

Share this post


Link to post
Share on other sites
11 hours ago, Aussie Bear said:

I am so glad that part of my life is over!!!!!

You and me both!

Share this post


Link to post
Share on other sites

@athenarose no I have not I will have to look into that. @Aussie Bear and @cinwa you are lucky ladies I am so over this lol

Share this post


Link to post
Share on other sites

Unless you are wanting to get pregnant, get an IUD. 

I was on the pill to manage my cramps, etc. before surgery, but afterward it stopped absorbing the way it should and stopped working so I just went off of it. It sucked. Hard. I don't crave sweet I crave salt, like potato chips. Potato chips make me throw up. After the first time I was like, well I guess I won't be tempted to do that again, ha ha! (wrong). 

I was scared to get an IUD because I don't have kids already and I kept hearing how much it hurt to get put in. And hurt indeed it did - but for like a day. Now it's like my bff. 

Share this post


Link to post
Share on other sites

If you're considering IUD as several have suggested (and it's a reasonable suggestion), be sure and use one of the products with progesterone in them (Mirena, Kyleena, Skyla).  The copper IUD doesn't really help periods so much or PMS. 

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...